Ocular surface toxicity of depatuxizumab mafoditin (ABT-414): case reports

Carlos Rocha-de-Lossada, Carmen Alba Linero (Coresponding Author), Álvaro Santos Ortega, Marina Rodríguez Calvo-de-Mora, Rahul Rachwani, Davide Borroni, Emilio Alba, Manuel Benavides Orgaz, Vito Romano

    Research output: Contribution to journalLetterpeer-review

    1 Downloads (Pure)

    Abstract

    The purpose of this study is to report the clinical features and outcomes of ocular surface toxicity following depatuxizumab mafoditin (ABT-414) therapy for unresectable glioblastoma. Ocular signs and symptoms of three patients treated with ABT-414 during a phase III trial for glioblastoma multiforme were evaluated. Both eyes of all patients were damaged during the week after the first infusion of the ABT-414 molecule. In all patients, mild-to-moderate keratitis could be ascertained, along with decreased visual acuity and blurred vision, as well as foreign-body sensation and redness. Symptoms and visual acuity improved 4 weeks. In conclusion, ABT-414 therapy may cause transient ocular surface toxicity. The initiation of artificial tears and lubricant ointment was enough to control the ocular surface signs and symptoms. A multidisciplinary approach, complete ophthalmologic monitorization, and elaboration of protocols are required to adequately manage these patients.

    Original languageEnglish
    JournalArquivos Brasileiros de Oftalmologia
    Publication statusE-pub ahead of print - 10 Sep 2021

    Field of Science*

    • 3.2 Clinical medicine

    Publication Type*

    • 1.1. Scientific article indexed in Web of Science and/or Scopus database

    Fingerprint

    Dive into the research topics of 'Ocular surface toxicity of depatuxizumab mafoditin (ABT-414): case reports'. Together they form a unique fingerprint.

    Cite this